Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 28, 2001, 7:32 PM EDT for Lewis County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2001, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 28, 2001, 9:30 PM EDT
- In force
- 118 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Lewis County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 282334 FFWILN KYC135-290130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 732 PM EDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FLOOD WARNING TO A * FLASH FLOOD WARNING FOR... LEWIS COUNTY IN KENTUCKY... * UNTIL 930 PM EDT... * AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 10 MILES NORTH OF TOLLESBORO...OR ABOUT 15 MILES EAST OF MAYSVILLE...MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... VANCEBURG... TRINITY... CONCORD... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:00 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT SAT JUL 28 2001
FCST CONCERN CONTS TO BE HVY RN POTENTIAL TNGT INTO SUN ACRS SRN PTN
OF CWA. ERN PTN OF UPR RDG AXIS WHICH STRETCHES FM SRN PLNS THRU SE U.S.
TO BE FATTENED AS S/WV ENERGY FM DROPS THRU OH VLY.
WV IMGRY SHWS INITIAL WK S/WV TRACKING EWD ACRS OH VLY. THIS FEATURE
IS AIDING THE DVLPMNT OF SHWRS/TSTMS ACRS KY/SRN IN. LTST SFC ANALYSIS
SHWS WRMFNTL BNDRY ORIENTED NW TO SE FM NR RFD TO NR IND TO JUST S OF
CVG. MORE SIGNIFICANT S/WV MOVG INTO MID MS VLY TO TRACK E INTO
OH VLY OVRNGT INTO SUN. SFC WV XPCTD TO DVLP ON FNT BNDRY AS IT
LIFTS NWD INTO SRN OH TNGT.
ALL MODELS A LTL SLOWER WITH THIS SFC WV. AVN HS BEEN MOST CONSISTENT
AND FCST SOLN IS FAVORED. FCST SOUNDING CONT TO INDICATE POTENTIAL FOR
SOME BACKBUILDING. PE/S TO CONT BTWN 1.7 AND 1.8 INCHES ACRS THE S.
IN RESPONSE TO OVRNGT S/WV 950MB JET XPCTD TO INCRS TO 25 TO 30KTS
ALLOWING FAVORABLE LO LVL CNVRGC TO SET UP ACRS NRN KY AND S CNTRL OH.
PW/S CONT ABV 2.0 INCHES ACRS THE S INTO SUN. ALL INDICATIONS CONT TO
POINT HVY RAIN EVENT.
WL CONTINUE FLASH FLOOD WATCH TNGT ACRS THE S. BASED ON SLOWER SOLN
HVY RAIN POTENTIAL WL LKLY LINGER INTO SUN ACRS S CNTRL OH AND NE KY.
WL HV TO ADJUST FFA HERE.
IN WAKE OF THIS SYS ANOTHER S/WV DROPS SE IN NW FLO FM GRTLKS THRU
OH VLY SUN NGT. THIS MAY KEEP SOME CLDS ARND ESPECIALLY IN THE ERN SECTION.
WL MAINTAIN DRY FCST THRU THU WITH A WRM UP AS MID/UPR RDG BLDS
E INTO OH VLY.
TEMP WISE...HV NOT STRAYED TOO FAR FM GUID.
.ILN...FLASH FLOOD WATCH TNGT FOR SE INDIANA...SW OH...N CNTRL KY
FLASH FLOOD WATCH TNGT ANDG SUNDAY FOR S CNTRL OH AND NE KY.
RANDALLNearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.